Krylov Implicit Integration Factor Methods for Semilinear Fourth-Order Equations
AbstractImplicit integration factor (IIF) methods were developed for solving time-dependent stiff partial differential equations (PDEs) in literature. In [Jiang and Zhang, Journal of Computational Physics, 253 (2013) 368–388], IIF methods are designed to efficiently solve stiff nonlinear advection–diffusion–reaction (ADR) equations. The methods can be designed for an arbitrary order of accuracy. The stiffness of the system is resolved well, and large-time-step-size computations are achieved. To efficiently calculate large matrix exponentials, a Krylov subspace approximation is directly applied to the IIF methods. In this paper, we develop Krylov IIF methods for solving semilinear fourth-order PDEs. As a result of the stiff fourth-order spatial derivative operators, the fourth-order PDEs have much stricter constraints in time-step sizes than the second-order ADR equations. We analyze the truncation errors of the fully discretized schemes. Numerical examples of both scalar equations and systems in one and higher spatial dimensions are shown to demonstrate the accuracy, efficiency and stability of the methods. Large time-step sizes that are of the same order as the spatial grid sizes have been achieved in the simulations of the fourth-order PDEs. View Full-Text
Scifeed alert for new publicationsNever miss any articles matching your research from any publisher
- Get alerts for new papers matching your research
- Find out the new papers from selected authors
- Updated daily for 49'000+ journals and 6000+ publishers
- Define your Scifeed now
Machen, M.; Zhang, Y.-T. Krylov Implicit Integration Factor Methods for Semilinear Fourth-Order Equations. Mathematics 2017, 5, 63.
Machen M, Zhang Y-T. Krylov Implicit Integration Factor Methods for Semilinear Fourth-Order Equations. Mathematics. 2017; 5(4):63.Chicago/Turabian Style
Machen, Michael; Zhang, Yong-Tao. 2017. "Krylov Implicit Integration Factor Methods for Semilinear Fourth-Order Equations." Mathematics 5, no. 4: 63.
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.